MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-33
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material deformation was confirmed.The reported failure to advance could not be tested as it was based on operational circumstances.The inner member and outer member (shaft) were stretched distal to the guide wire exit notch.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure, as it is likely the device interacted with the mildly tortuous lesion during advancement resulting in the reported failure to advance.Further interaction with the challenging anatomy and/or guide catheter during retraction of the device likely contributed to the reported material deformation (proximal bent, stretched and flared stent struts) and noted stretched inner/outer member.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly tortuous bifurcation at the distal left main (lm) and proximal left anterior descending (lad) artery.The 3.50x33mm xience sierra stent delivery system was advanced however failed to cross the lesion.The sds was removed without resistance.Outside of the patient, the proximal end of the stent was noted to be lifted.A new xience stent was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Return device analysis noted the inner and outer member shafts were stretched.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9860954
Report Number2024168-2020-02716
Device Sequence Number2373312
Product Code NIQ
UDI-Device Identifier08717648227455
UDI-Public08717648227455
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2020
Device Model Number1550350-33
Device Catalogue Number1550350-33
Device Lot Number9062641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2020
Initial Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR